How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Pauline Your Own Question
Dr. Pauline
Dr. Pauline, Doctor
Category: Medical
Satisfied Customers: 8631
Experience:  MBChB. BSc(Hons)Pharm
659881
Type Your Medical Question Here...
Dr. Pauline is online now
A new question is answered every 9 seconds

Why do I have hot flashes I am a female 66 years old. I

Resolved Question:

Why do I have hot flashes? I am a female 66 years old. I stopped taking estrace a year ago and seemed fine for a while. Now I am bothered by this and don't want to go back to them due to risk factors. Is there another reason I could be having them. I also take protonix, provochol,blood pressure pill, a diauretic, and Relafen for arthritis. I take 1/2 ambien for sleep. I still have ovaries, no womb. Colon problems. Anything there a red flag?
Jane S
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. Pauline replied 5 years ago.

DrPauline :

Is the hot flashes only at night?

DrPauline :

Do you need to change sheets and clothing due to increased sweat during the night?

DrPauline :

Any weight loss or rash?

DrPauline :

How many months have you had the sweats?

Customer:

No, the hot flashes are in the day as well.

Customer:

Sometimes nightclothes are changed. My hair is damp and I go from hot to cold pretty quickly.

Customer:

No weight loss or rash. I've had sweats for about 8 months. I stopped taking the estrace about a year ago.

DrPauline :

Thanks for the extra information, it sounds like you are experiencing the menopausal hot sweats that you delayed by being on the HRT. Sometimes gradual reduction of HRT can avoid this situation but in many cases it is inevitable.

DrPauline :

If the hot sweats are unbearable then you could ask your doctor about clonidine. Aside from that many women use herbal or vitamin products such as Black Cohosh, Red Clover, Evening Primrose oil although evidence is lacking that they do alter the hot sweats in clinical trials.

Customer:

I took half the o.5 estrace for a while and then cut it down to only 1/4. This went on for a few months. I am worried that I have a problem with ovaries and scar tissue to colon due to a partial hysterectomy many yrs ago.

DrPauline :

Your ovaries are only part of the problem in that they no longer produce estrogen , unless you had been experiencing bloating in the abdomen then I would not worry about that.

DrPauline :

Why did you have the hysterectomy?

Customer:

Severe bleeding and clotting. Large pieces of tissue and had to wear diaper products as regular pads did not do the job. Extreme migraines.

DrPauline :

Then I would not be worried about these hot sweats, you will get through this but it will take some time. Speak to your doctor about clonidine as the next step.

Customer:

Thanks so much, puts my mind at ease.

Dr. Pauline and 7 other Medical Specialists are ready to help you

Related Medical Questions